Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 262, NWS Goodland, KS

August 9, 2011Decatur County, Norton County, Kansas; Red Willow County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at Aug 9, 2011, 4:41 PM CDT for Decatur County, Norton County, Kansas; Red Willow County, Nebraska. It was in force for 64 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2011, 4:41 PM CDT (21:41 UTC)
Expired
Aug 9, 2011, 5:45 PM CDT
In force
64 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
2.0 in
Wind
60.0 mph

Counties Decatur County, KS, Norton County, KS, Red Willow County, NE

The radar

The Goodland radar (KGLD), 129 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 4:41 PM CDTHAIL 0.885 E Mccook, NEALSO HAD DIME SIZE HAIL
Aug 9, 4:45 PM CDTHAIL 11 Wsw Mccook, NEFROM SEVERE HAZARDS ANALYSIS AND VERIFICATION EXPERIMENT
Aug 9, 4:48 PM CDTTSTM WND GST 62Mccook, NE
Aug 9, 4:49 PM CDTHAIL 1Mccook, NEPUBLIC REPORT ALSO INCLUDED ESTIMATED 60 MPH WINDS.
Aug 9, 4:50 PM CDTHAIL 1.75E Mccook, NEREPORTED ON EAST SIDE OF TOWN.
Aug 9, 4:50 PM CDTHAIL 1.75Mccook, NEONE BLOCK EAST OF HWY 83 IN MCCOOK. SIDING ON THE GARAGE WAS KNOCKED OFF FROM A COMBINATION OF STRONG WINDS AND HAIL.
Aug 9, 5:01 PM CDTHAIL 1.512 Se Mccook, NESPOTTER ALSO REPORTS WINDOWS BROKEN AND ESTIMATES WINDS OF AT LEAST 60 MPH.
Aug 9, 5:05 PM CDTHAIL 2.75Danbury, NEALSO HAD GOLF BALL SIZE HAIL AT THE SAME TIME.
Aug 9, 5:15 PM CDTHAIL 2.754 Se Danbury, KSHAIL LASTED A FEW MINUTES.
Aug 9, 5:24 PM CDTHAIL 11 N Mccook, NEFROM SEVERE HAZARDS ANALYSIS AND VERIFICATION EXPERIMENT
Aug 9, 5:29 PM CDTHAIL 1Cedar Bluffs, KS
Aug 9, 5:43 PM CDTHAIL 1.752 E Norcatur, KS
Aug 9, 5:55 PM CDTHAIL 2.51 W Norcatur, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 9, 2:51 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-357 J/kg
Mixed-layer LCL
1507 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

472 
WUUS53 KGLD 092141
SVRGLD
KSC039-137-NEC145-092245-
/O.NEW.KGLD.SV.W.0262.110809T2141Z-110809T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
441 PM CDT TUE AUG 9 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DECATUR COUNTY IN NORTHWEST KANSAS...
  WEST CENTRAL NORTON COUNTY IN NORTHWEST KANSAS...
  WESTERN RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 545 PM CDT

* AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL UP TO HEN
  EGG SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR MCCOOK...AND WAS MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CEDAR BLUFFS...DANBURY...OBERLIN...KANONA...NORCATUR...CLAYTON...
  JENNINGS AND DRESDEN.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 84 AND 93.

THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 79 AND 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

&&

LAT...LON 3964 9998 3957 10043 4018 10074 4027 10053
TIME...MOT...LOC 2141Z 329DEG 32KT 4014 10057
WIND...HAIL 60MPH 2.00IN
$$

THEDE
4 follow-up statements
298 
WWUS53 KGLD 092154
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
354 PM MDT TUE AUG 9 2011

KSC039-137-NEC145-092245-
/O.CON.KGLD.SV.W.0262.000000T0000Z-110809T2245Z/
NORTON KS-DECATUR KS-RED WILLOW NE-
454 PM CDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RED
WILLOW...EASTERN DECATUR AND WEST CENTRAL NORTON COUNTIES UNTIL 545
PM CDT...

AT 449 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF DANBURY...AND WAS MOVING SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  CEDAR BLUFFS...DANBURY...OBERLIN...KANONA...NORCATUR...CLAYTON...
  JENNINGS AND DRESDEN.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 84 AND 93.

THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 79 AND 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

&&

LAT...LON 3964 9998 3957 10043 4018 10074 4027 10053
TIME...MOT...LOC 2154Z 329DEG 32KT 4004 10049
WIND...HAIL 60MPH 1.75IN
$$

THEDE
621 
WWUS53 KGLD 092206
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
406 PM MDT TUE AUG 9 2011

KSC039-137-NEC145-092245-
/O.CON.KGLD.SV.W.0262.000000T0000Z-110809T2245Z/
NORTON KS-DECATUR KS-RED WILLOW NE-
506 PM CDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RED
WILLOW...EASTERN DECATUR AND WEST CENTRAL NORTON COUNTIES UNTIL 545
PM CDT...

AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
BASEBALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM
WAS LOCATED NEAR DANBURY...AND WAS MOVING SOUTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
  OBERLIN...KANONA...NORCATUR...DRESDEN...JENNINGS AND CLAYTON.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 84 AND 93.

THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 79 AND 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

&&

LAT...LON 3964 9998 3957 10043 4018 10074 4027 10053
TIME...MOT...LOC 2206Z 321DEG 42KT 3997 10037
WIND...HAIL 60MPH 2.75IN
$$

THEDE
598 
WWUS53 KGLD 092222
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
522 PM CDT TUE AUG 9 2011

KSC039-137-NEC145-092245-
/O.CON.KGLD.SV.W.0262.000000T0000Z-110809T2245Z/
NORTON KS-DECATUR KS-RED WILLOW NE-
522 PM CDT TUE AUG 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RED
WILLOW...EASTERN DECATUR AND WEST CENTRAL NORTON COUNTIES UNTIL 545
PM CDT...

AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
TENNIS BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
STORM WAS LOCATED 8 MILES NORTHWEST OF NORCATUR...AND WAS MOVING
SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORCATUR...DRESDEN...JENNINGS AND CLAYTON.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 84 AND 93.

THIS INCLUDES HIGHWAY 36 IN KANSAS BETWEEN MILE MARKERS 79 AND 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

&&

LAT...LON 3964 9998 3957 10043 4018 10074 4027 10053
TIME...MOT...LOC 2222Z 314DEG 34KT 3990 10026
WIND...HAIL 60MPH 2.50IN
$$

THEDE
676 
WWUS53 KGLD 092242
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
442 PM MDT TUE AUG 9 2011

KSC039-137-NEC145-092252-
/O.EXP.KGLD.SV.W.0262.000000T0000Z-110809T2245Z/
NORTON KS-DECATUR KS-RED WILLOW NE-
542 PM CDT TUE AUG 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN RED WILLOW...EASTERN
DECATUR AND WEST CENTRAL NORTON COUNTIES WILL EXPIRE AT 445 PM
MDT/545 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

LAT...LON 3964 9998 3957 10043 4018 10074 4027 10053
TIME...MOT...LOC 2242Z 314DEG 34KT 3977 10008
$$

THEDE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:54 PM CDT, 47 minutes earlier.

Area forecast discussion, Aug 9, 3:54 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
254 PM MDT TUE AUG 9 2011

.SHORT TERM (TONIGHT-THURSDAY)...
252 PM MDT TUE AUG 9 2011

STRONG TO SEVERE THUNDERSTORMS HAVE ALREADY BEGUN TO FORM AHEAD OF
AN UPPER LEVEL SHORT WAVE TROUGH EAST OF THE ROCKIES.  SATELLITE
IMAGES SHOW THE STORMS MOVING SOUTHEAST AROUND THE UPPER LEVEL HIGH
PRESSURE OVER THE SOUTHWEST CONUS.  CURRENT MODEL ANALYSIS SHOWS
BETTER ENVIRONMENT FOR THUNDERSTORMS TO DEVELOP LYING OVER THE
SOUTHERN NEBRASKA PANHANDLE SOUTH TOWARD NORTHWEST KANSAS.  THE
FAVORABLE ENVIRONMENT WILL CONTINUE INTO THE EVENING HOURS.

TONIGHT MODELS HAVE SHIFTED THE MAIN FOCUS OF THE SHORT WAVE A
BIT FURTHER EAST...WITH THE BEST ENVIRONMENT JUST EAST OF THE CWA.
REGARDLESS THE SOME OF THE STRONGEST PART OF THE SHORT WAVE TROUGH
WILL BE PASSING OVER THE EASTERN CWA.  MODELS STILL SHOWING THE LOW
LEVEL JET AND 700 TO 500MB FRONTOGENESIS WILL BE THE STRONGEST OVER
THE EASTERN CWA TO JUST EAST.  MODEL QPF HAS ALSO INCREASED...BUT
THE MAJORITY OF IT THE HIGHER VALUES APPEAR TO BE JUST EAST OF THE
CWA SO ASIDE FROM ACCOUNTING FOR THE QUICKER ARRIVAL TIME...HAVE
ADJUSTED QPF VALUES DOWN A BIT OVER THE FAR EAST.  DID INCREASE
CHANCES IN THE SOUTHWESTERN CWA DURING THE EVENING AS MODELS HAVE
SHOWN STRONGER LIFTING OVER THAT AREA AS THE FRONT MOVES THROUGH.
AS THE BETTER LIFT SHIFTS TO THE EAST OVERNIGHT...LEFT IN THE SLIGHT
CHANCES FOR THE SOUTHWESTERN CWA.

WEDNESDAY THE SHORT WAVE TROUGH...ALONG WITH MOST OF THE ASSOCIATED
LIFTING...SHOULD BE MOVING OUT OF THE CWA BY MID MORNING.  AS IT
DOES CHANCES WILL DECREASE FROM EAST TO WEST.  BY MIDDAY THE EASTERN
HALF THE THE CWA MAY HAVE ISOLATED TO POSSIBLY SCATTERED
THUNDERSTORMS IN THE FAR EASTERN PART OF THE CWA.  THIS WILL DEPEND
ON HOW FAST THE UPPER LEVEL FORCING WILL EXIT...AS THERE WILL BE
LITTLE INSTABILITY TO WORK WITH.  MODELS SHOW A PV ANOMALY ALONG THE
KANSAS NEBRASKA BORDER DURING THE DAY FOLLOWING THE SHORT WAVE
TROUGH EAST.  THIS WILL ALSO HELP PRODUCE A FEW STORMS BEHIND THE
EXITING STORM SYSTEM.  OVERNIGHT SHIFTED THE CHANCES FOR RAINFALL TO
THE EVENING OVER THE SOUTHERN CWA.  MODELS SHOW SOME 700MB LIFT AND
FRONTOGENESIS AS WELL AS THE LOW LEVEL JET DEVELOPS DURING THE
EVENING FOR THOSE AREAS.

THURSDAY KEPT IN THE CHANCES FOR RAINFALL DURING THE AFTERNOON FOR
THE WESTERN CWA WHICH ENCOMPASSES THE ENTIRE AREA OVERNIGHT.  MODELS
SHOW A SHORT WAVE TROUGH DEVELOPING OVER EASTERN COLORADO DURING THE
AFTERNOON ALONG SOME SURFACE CONVERGENCE AND SOME INSTABILITY TO
WORK WITH.  THE SHORT WAVE THEN PROGRESSES EASTWARD OVERNIGHT.  WITH
A LOW LEVEL JET DEVELOPING DURING THE NIGHT AND 850 MOISTURE
AVAILABLE...CANNOT RULE OUT A SHOWER OR THUNDERSTORM DEVELOPING OVER
THE REST OF THE CWA AFTER THE SUN SETS.

.LONG TERM (FRIDAY-TUESDAY)...
252 PM MDT TUE AUG 9 2011

WESTERLY UPPER LEVEL FLOW WILL START OUT THE PERIOD AS THE UPPER
LEVEL RIDGE IS SITUATED OVER THE SOUTHWEST CONUS.  FRIDAY AN UPPER
LEVEL DISTURBANCE WILL MOVE THROUGH THE FLOW...BRINGING A COLD FRONT
WITH IT.  THE FRONT WILL QUICKLY MOVE THROUGH THE CWA DURING THE
DAY...THEN SLOW DOWN AS IT REACHES THE SOUTHEAST BORDER DURING THE
EVENING.  HAVE CHANCES FOR RAINFALL AS THE FRONT MOVES THROUGH
THE CWA.  THROUGH THE WEEKEND MINOR UPPER LEVEL DISTURBANCES MOVE
OVER THE CWA BRINGING CHANCES FOR RAINFALL WITH THEM.  SUNDAY NIGHT
INTO MONDAY THE MODELS DISAGREE WITH THE DEVELOPMENT AND TIMING OF
AN UPPER LEVEL DISTURBANCE MOVING THROUGH.  THE GEFS MEMBERS ARE
SPLIT ON WHETHER THE UPPER LEVEL FLOW WILL BE MORE IN LINE WITH THE
OPERATIONAL GFS OR ECMWF.  THE GFS HAS A STRONG SHORT WAVE TROUGH
AND A WARM FRONT MOVING THROUGH THE CWA SUNDAY NIGHT INTO MONDAY
WHILE THE ECMWF HOLDS OFF UNTIL MONDAY EVENING TO MOVE THE FRONT AND
SHORT WAVE TROUGH THROUGH.  WAS CONSERVATIVE ON CHANCES FOR SUNDAY
NIGHT THROUGH MONDAY NIGHT...EVEN THOUGH HIGHER CHANCES MAY BE
WARRANTED...DUE TO THE MODEL DISAGREEMENT.  ANOTHER UPPER LEVEL
DISTURBANCE MOVES THROUGH THE CWA TUESDAY...BRINGING THE POSSIBILITY
OF RAINFALL CHANCES WITH IT.

JTL
&&

.AVIATION...
1110 AM MDT TUE AUG 9 2011

FOR THE 18Z TAFS...THUNDERSTORMS HAVE BEGUN BUILDING SOUTHWARD AND
APPROACHING THE REGION...AND THIS TREND IS EXPECTED TO CONTINUE INTO
THE AFTERNOON AS INSTABILITY INCREASES FURTHER. A COLD FRONT WILL
ENTER THE REGION FROM THE NORTH THIS EVENING...AND CURRENTLY STORMS
ARE OCCURRING AHEAD OF THE SHORTWAVE TROUGH MOVING GENERALLY
SOUTHEASTWARD. THE PATH OF THE TROUGH WILL MAKE KMCK MORE LIKELY TO
SEE THUNDERSTORMS BEFORE KGLD THIS AFTERNOON...AND KMCK WILL
CONTINUE TO BE MORE LIKELY TO SEE ACTIVITY INTO THE EVENING. WINDS
WILL BACK AND TAKE ON MORE OF AN EASTERLY COMPONENT...THOUGH
THUNDERSTORM OUTFLOW WILL CAUSE VARIABILITY IN THE WIND FIELD.
THUNDERSTORM ACTIVITY SHOULD DECREASE LATE IN THE EVENING AND
RAINFALL WILL INCREASE...AND MODELS SUGGEST THAT RAINFALL SHOULD BE
HEAVIER AT KMCK THAN KGLD. HAVE BROUGHT IN IFR CONDITIONS AT KMCK
SOONER THAN AT KGLD...AND SOUNDINGS SUGGEST THAT THE IFR CEILINGS
SHOULD CONTINUE INTO THE LATE MORNING.

CJS
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Aug 9, 11:34 AM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1034 AM MDT TUE AUG 9 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1034 AM MDT TUE AUG 9 2011 /1134 AM CDT TUE AUG 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS AFTERNOON
AND EVENING. VERY LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE
WITH ANY STORM THAT FORMS. A FEW TORNADOES ARE POSSIBLE DURING THE
AFTERNOON AND EVENING HOURS MAINLY EAST OF A YUMA TO SHARON
SPRINGS LINE. LOCALLY HEAVY RAIN IS POSSIBLE WITH THESE STORMS
WITH THE THREAT INCREASING DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA THROUGH THE
WEEKEND. A FEW SEVERE STORMS WILL BE POSSIBLE THROUGH THE
PERIOD...WITH THE BEST CHANCES ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED AFTER 1 PM MDT (2 PM CDT).

CJS/JRM

In the hours before

Special weather statement, Aug 9, 3:29 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
229 PM MDT TUE AUG 9 2011

NEZ080-081-092130-
HITCHCOCK-RED WILLOW-
329 PM CDT TUE AUG 9 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA AND RED
WILLOW COUNTY IN SOUTHWEST NEBRASKA...

AT 228 PM MDT/328 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTH OF HAYES CENTER...
OR 25 MILES NORTH OF PALISADE...MOVING SOUTHEAST AT 35 MPH.

GOLF BALL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THIS
STORM.

PEOPLE IN NORTHEASTERN HITCHCOCK AND NORTHWESTERN RED WILLOW
COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING
MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK
SHELTER IF SEVERE WEATHER THREATENS.

&&

LAT...LON 4020 10040 4005 10079 4035 10096 4036 10054
TIME...MOT...LOC 2030Z 329DEG 32KT 4069 10100

THEDE
Local storm report, Aug 9, 4:33 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
333 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             10 N MCCOOK             40.34N 100.64W
08/09/2011  E1.00 INCH       RED WILLOW         NE   EMERGENCY MNGR

            EMERGENCY MGR RELAYED REPORT FROM LAW ENFORCEMENT ON HWY
            83 JUST SOUTH OF RED WILLOW/FRONTIER CO. LINE.

&&

050
Local storm report, Aug 9, 4:34 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
334 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND GST     INDIANOLA               40.23N 100.42W
08/09/2011  E60 MPH          RED WILLOW         NE   EMERGENCY MNGR

&&

050
Local storm report, Aug 9, 4:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
340 PM MDT TUE AUG 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     TSTM WND GST     2 N CULBERTSON          40.26N 100.84W
08/09/2011  E60 MPH          HITCHCOCK          NE   TRAINED SPOTTER

&&

DR

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:47 PM CDTSpecial Weather StatementGLDRawlins28 min
Aug 8, 7:48 PM CDTSpecial Weather StatementGLDGove27 min
Aug 8, 8:22 PM CDTSpecial Weather StatementGLDNorton68 min
Aug 8, 9:00 PM CDTSpecial Weather StatementGLDNorton60 min
Aug 9, 5:31 PM CDTSevere Thunderstorm WarningGLDGraham, Norton59 min
Aug 9, 6:12 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins63 min
Aug 9, 6:26 PM CDTSevere Thunderstorm WarningGLDGraham, Norton64 min
Aug 9, 6:58 PM CDTTornado WarningGLDDecatur, Rawlins32 min
Aug 8, 8:01 PM CDTSpecial Weather StatementGLDRed Willow59 min
Aug 9, 3:29 PM CDTSpecial Weather StatementGLDRed Willow61 min
Aug 9, 3:49 PM CDTSevere Thunderstorm WarningGLDHitchcock, Red Willow56 min
Aug 9, 5:05 PM CDTSpecial Weather StatementGLDHitchcock40 min
Aug 9, 5:14 PM CDTSevere Thunderstorm WarningGLDDundy, Hitchcock61 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.